Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2005, 4:20 PM EDT for Beaufort County, South Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2005, 4:20 PM EDT (20:20 UTC)
- Expired
- Jun 18, 2005, 5:01 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:50 PM EDT | WATERSPOUT 0 | 1 N Hilton Head Island, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 182020 SVRCHS SCC013-182100- /O.NEW.KCHS.SV.W.0083.050618T2020Z-050618T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EDT SAT JUN 18 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 500 PM EDT * AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR BLUFFTON...OR ABOUT 8 MILES NORTHWEST OF HILTON HEAD ISLAND...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... BLUFFTON... HILTON HEAD ISLAND... FOLLY FIELD AND FOREST BEACH... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3238 8081 3228 8094 3204 8071 3221 8053 $$
2 follow-up statements
000 WWUS52 KCHS 182040 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 440 PM EDT SAT JUN 18 2005 SCC013-182100- /O.CON.KCHS.SV.W.0083.000000T0000Z-050618T2100Z/ BEAUFORT- 440 PM EDT SAT JUN 18 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR BEAUFORT COUNTY... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BLUFFTON...OR ABOUT OVER HILTON HEAD ISLAND...MOVING SOUTHEAST AT 20 MPH. THE STORM WILL BE MOVING SOUTHEAST ALONG HIGHWAY 278. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3238 8081 3228 8094 3204 8071 3221 8053 $$
000 WWUS52 KCHS 182101 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 501 PM EDT SAT JUN 18 2005 SCC013-182111- /O.EXP.KCHS.SV.W.0083.000000T0000Z-050618T2100Z/ BEAUFORT- 501 PM EDT SAT JUN 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY HAS EXPIRED AT 500 PM EDT... AT 501 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN AND GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE OVER HILTON HEAD ISLAND AS THIS STORM MOVES SOUTHEAST TOWARD THE COAST. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3238 8081 3228 8094 3204 8071 3221 8053 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:00 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 18, 4:00 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EDT SAT JUN 18 2005 .SHORT TERM /TONIGHT THRU MON NIGHT/...CURRENTLY AT THE SURFACE...NEARLY STATIONARY FRONTAL BOUNDARY EXTENDS ALONG COASTAL SC SOUTHWESTWARD INTO CENTRAL GA. SCATTERED SHOWERS AND THUNDERSTORMS HAVE ERUPTED ACROSS THE AREA...WITH MOST ACTIVITY LOCATED IN GA ZONES ALONG SFC FRONTAL BOUNDARY. MAIN SHORT TERM CONCERNS FOR THE OVERNIGHT REVOLVE AROUND RAIN CHANCES THIS EVENING AND FOG POTENTIAL OVERNIGHT. TONIGHT...POTENT SHORTWAVE SEEN IN WV IMAGERY DROPPING SOUTHWARD INTO NORTHERN GA THIS AFTERNOON...WILL PUSH THROUGH THE FORECAST AREA THIS EVENING. WILL KEEP HIGHEST POPS ACROSS GA ZONES AND SOUTHERN SC ZONES...CLOSEST TO SFC FRONTAL BOUNDARY. WITH LIGHT OR CALM WINDS OVERNIGHT...RAIN THIS AFTERNOON AND EXPECTED RAIN THIS EVENING IN MANY LOCATIONS...FEEL THAT PATCHY FOG WILL LIKELY FORM ACROSS THE AREA AFTER MIDNIGHT. EXPECT SKIES WILL BECOME PARTLY CLOUDY ALL AREAS OVERNIGHT AS FRONTAL BOUNDARY SLIPS SOUTH OF THE AREA AND UPPER LEVELS BEGIN TO DRY OUT. SUN AND SUN NIGHT...FRONTAL BOUNDARY CONTINUES TO PUSH SOUTHWARD INTO NORTHERN FL...AS LONGWAVE H5 TROUGH SETS UP ALONG THE EASTERN SEABOARD. EXPECT SCATTERED SHWRS/TSTMS TO INCREASE IN COVERAGE DURING THE AFTERNOON HOURS WITH DAYTIME HEATING...AND WILL CONTINUE WITH CHC POPS ACROSS THE AREA. ADJUSTING MODEL SOUNDINGS YIELDS CAPE VALUES OF 2400 J/KG AND LI/S OF -7. POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS AS WBZ HEIGHTS ARE AROUND 10.5 KFT WITH FZL OF 11.9 KFT...ARE LOW ENOUGH FOR LARGE HAIL. WILL KEEP CHC OR SLGT CHC POPS IN THE FORECAST SUN NIGHT AS MUCH OF THE ACTIVITY WILL LIKELY END WITH LOSS OF DIURNAL HEATING...BUT WITH UPPER TROUGH IN PLACE CAN/T RULE OUT A SHWR OR TSTM. MON AND MON NIGHT...LONGWAVE H5 TROUGH REMAINS IN PLACE ALONG THE EASTERN SEABOARD...WITH EMBEDDED SHORTWAVES ROTATING AROUND BASE OF TROUGH THROUGH THE FORECAST AREA. CAPE VALUES AND LI/S CONTINUE TO BE FAVORABLE FOR THUNDERSTORM DEVELOPMENT...AND WITH LOW WBZ AND FZL HEIGHTS...A FEW SEVERE TSTMS CAN/T BE RULED OUT. WILL CONTINUE WITH CHC POPS THROUGH MONDAY EVENING...THEN GO WITH DRY FORECAST OVERNIGHT AS SFC HIGH PRESSURE BEGINS TO BUILD INTO THE AREA. && .LONG TERM /TUE THRU SAT/...EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE EXTENDED PERIOD...WITH LONGWAVE H5 TROUGH SHIFTING INTO THE ATLANTIC AS LARGE H5 RIDGE BUILDS INTO THE CENTRAL CONUS...AND EVENTUALLY INTO THE SOUTHEASTERN STATES. GFS LINGERS TROUGHINESS OVER EASTERN U.S. A BIT LONGER THAN THE ECMWF AND CANADIAN MODELS. EXPECT THAT ECMWF AND CANADIAN ARE LIKELY TRYING TO BUILD RIDGING INTO THE EASTERN CONUS TOO QUICKLY GIVEN HIGHLY AMPLIFIED PATTERN...SO WILL LEAN TOWARD THE GFS LINE OF THINKING TUE AND WED. APPEARS THAT GFS IS A BIT TOO ZONAL IN THE LATER EXTENDED PERIODS (THU-SAT)...AND PREFER THE ECMWF/CANADIAN SOLUTION HERE WITH MORE PRONOUNCED H5 RIDGING. FORECAST WILL REFLECT SLOWER H5 TROUGH PROGRESSION EARLY IN THE EXTENDED...AND MORE PRONOUNCED UPPER RIDGING DURING THE LATER EXTENDED PERIODS. TUE AND TUE NIGHT...LONGWAVE H5 TROUGH EXTENDS ALONG THE ATLANTIC SEABOARD DURING THE DAY...SO WILL CONTINUE WITH CHC POPS FOR SHWRS/TSTMS DURING THE AFTERNOON AND EVENING HOURS. EXPECT CONVECTION WILL END IN THE EVENING WITH LOSS OF DAYTIME HEATING AND AS H5 TROUGH SHIFTS EASTWARD INTO THE ATLANTIC. ...AND EXPECT WINDS TO BECOME MORE SOUTHWESTERLY OVERNIGHT AS WEAK COLD FRONT PUSHES SOUTHWARD INTO NC BY 12Z WED. WITH DOWNSLOPE WIND COMPONENT...SHOULD SEE LOW LEVEL MOISTURE SCOUR OUT A BIT...WITH PARTLY CLOUDY/MOSTLY CLEAR SKIES EXPECTED. WED AND WED NIGHT...GOOD DOWNSLOPE WIND FLOW EXPECTED AHEAD OF COLD FRONT...WITH MOSTLY SUNNY/PARTLY CLOUDY DAY EXPECTED. SHOULD SEE TEMPS WARM TO THE LOWER 90S AWAY FROM THE COAST...AS H85 TEMPS CLIMB TO AROUND 18C. WILL KEEP SLGT CHC POPS GOING WITH LINGERING H5 TROUGHINESS IN PLACE...BUT MOST AREAS EXPECTED TO REMAIN RAIN FREE. COLD FRONT LOOKS LIKE IT WILL BE MOISTURE STARVED...WASHING OUT OVER THE FORECAST AREA OVERNIGHT. WILL KEEP FORECAST DRY OVERNIGHT FOR NOW...AS ANY SHWR/TSTM ACTIVITY SHOULD END IN THE EVENING WITH LOSS OF DAYTIME HEATING. SHOULD BE ENOUGH CLOUD COVER FOR PARTLY CLOUDY SKIES WITH FRONTAL BOUNDARY IN THE VICINITY. THU AND THU NIGHT...WASHED OUT FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS THE FORECAST AREA. WILL CONTINUE WITH SLGT CHC POPS WITH WASHED OUT FRONTAL BOUNDARY IN PLACE AND EXPECTED SEA BREEZE DEVELOPMENT IN THE AFTERNOON. HIGH PRESSURE BEGINS TO GET ESTABLISHED OVERNIGHT WITH H5 RIDGING BUILDING INTO THE AREA. FRI THROUGH SAT...H5 RIDGE BUILDS OVER THE AREA...BRINGING HOT WEATHER BACK TO THE REGION. H85 TEMPS RISE TO 20C BY 00Z SAT...AND 21-22C BY 00Z SUN...SO EXPECT HIGH TEMPERATURES IN THE MIDDLE 90S...POSSIBLY EVEN A FEW UPPER 90S ACROSS INTERIOR ZONES SAT. WITH STRONG UPPER RIDGING IN PLACE...EXPECT THAT SHWRS/TSTMS WILL HAVE A HARD TIME DEVELOPING. WILL INCLUDE A SLGT CHC FOR SHWRS/TSTMS FRI ACROSS GA ZONES WITH DRY WEATHER FOR SC ZONES...AND KEEP ALL AREAS DRY ON SAT. && .MARINE...WIND DIRECTIONS WILL CONTINUE TO BE RATHER TROUBLESOME THRU THE FIRST HALF OF SUN AS THE FNTL BNDRY CURRENTLY DRAPED ACRS THE AREA WOBBLES AND SLOWLY DRIFTS SWD. WILL NEED TO KEEP VRBL WINDS THRU TNGT AND INTO TMRW...THEN NWLY WINDS WILL PREVAIL LATE SUN INTO EARLY TUE AS THE FNTL BNDRY SINKS S OF THE AREA AND DISSIPATES. BY TUE NIGHT...HIGH PRES REGAINS CONTROL AND RETURN S-SWLY FLOW WILL PREVAIL FOR THE SECOND HALF OF THE WEEK. WIND SPEEDS INCRS TO 15 KT AS A MODEST PRES GRAD RETURNS AT TIMES TO THE WATERS...AND WAVES CREEP UP TO 5 FT AT TIMES. OVERALL...CONDS REMAIN BELOW ADVY CRITERIA. && .AVIATION...TSRA WITH MVFR CIGS/VSBYS WILL BE A CONCERN THRU THE REST OF THE DAYLIGHT HRS TDA. HAVE INCLUDED TEMPO GROUPS TO ACCOUNT AS TIMING IS STILL UNCERTAIN WITH THE CONVECTIVE NATURE. WILL AMD IF NEEDED FOR LONGER DURATION STORMS BEYOND 18/22Z. OTHERWISE...VFR CONDS LOOK TO PREVAIL TNGT THRU TMRW WITH ONLY CONCERN BEING POSSIBLE GROUND FOG IN THE HRS BEFORE SUNRISE SUN MRNG. CONVECTION IS A CONCERN AGAIN TMRW...BUT TIMING/LOCATION UNCERTAINTIES PREVENT MENTION OF ANYTHING MORE THAN CB ATTM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRJ/JPC
Hazardous weather outlook, Jun 18, 4:41 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 441 AM EDT SAT JUN 18 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-191000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 441 AM EDT SAT JUN 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...CONDITIONS ARE FAVORABLE FOR A FEW STRONG THUNDERSTORMS ACROSS THE FORECAST AREA TODAY. WIND GUSTS PAST 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING AND HEAVY RAINS ARE THE MAIN WEATHER HAZARDS. ONE OR TWO OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND WINDS PAST 60 MPH. PLEASE REFER TO THE DAY ONE CONVECTIVE OUTLOOK AND THE SEVERE WEATHER OUTLOOK ISSUED BY YOUR NATIONAL WEATHER SERVICE IN CHARLESTON FOR ADDITIONAL INFORMATION. .WATERSPOUTS...CONDITIONS ARE FAVORABLE FOR WATERSPOUTS TO FORM OVER THE MARINE AREA TODAY. WATERSPOUTS TEND TO DEVELOP IN AREAS OF LIGHT WIND...ALONG LINES OF CLOUDS WITH LARGE BUILDUPS AND DARK...FLAT BASES. MARINERS SHOULD STEER CLEAR OF ALL WATERSPOUTS. .RIVER FLOODING...A FLOOD WARNING IS IN EFFECT FOR MINOR FLOODING ALONG THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE SAVANNAH RIVER AT BOTH BURTONS FERRY AND CLYO. RIVER LEVELS MAY FALL BELOW FLOOD STAGE AT BURTONS FERRY ON TUESDAY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .STRONG THUNDERSTORMS...A FEW STRONG THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE AREA SUNDAY. GUSTY WINDS...SMALL HAIL...HEAVY RAINS AND DANGEROUS LIGHTNING ARE THE MAIN WEATHER HAZARDS. PLEASE REFER TO THE LATEST DAY TWO CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE REQUIRED TODAY. 33
In the hours before
Special weather statement, Jun 18, 3:06 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 306 PM EDT SAT JUN 18 2005 GAZ101-SCZ047-051-181930- COASTAL JASPER-EFFINGHAM-INLAND JASPER- 306 PM EDT SAT JUN 18 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND JASPER COUNTY THROUGH 330 PM EDT... AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF PURYSBURGH...OR ABOUT 13 MILES EAST OF SPRINGFIELD...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HADDONVILLE...EBENEZER...PURYSBURGH...TILLMAN...SWITZERLAND... RIDGELAND...OKATIE...MORGAN...MITCHELLVILLE AND JASPER THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Jun 18, 3:24 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 8 NW CARNES CROSSROAD 33.15N 80.19W
06/18/2005 0.75 INCH BERKELEY SC TRAINED SPOTTER
PENNY SIZE HAIL ALONG HIGHWAY 176.
&&
PYSpecial weather statement, Jun 18, 3:41 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 341 PM EDT SAT JUN 18 2005 GAZ119-182015- COASTAL CHATHAM- 341 PM EDT SAT JUN 18 2005 ...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 415 PM EDT... AT 341 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER PARKERSBURG...OR ABOUT 6 MILES SOUTH OF SAVANNAH...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WINDSOR FOREST...WHITE BLUFF...VERNONBURG...TURNERS ROCK...THUNDERBOLT... SANDFLY...RIVERSIDE...RIDGEWOOD...LYNHURST AND LEPAGEVILLE THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 18, 3:58 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT SAT JUN 18 2005 SCZ044-045-050-182030- BERKELEY-CHARLESTON-DORCHESTER- 358 PM EDT SAT JUN 18 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 430 PM EDT... AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED OVER CENTERVILLE...OR ABOUT OVER SUMMERVILLE...MOVING SOUTH AT 20 MPH. THIS WILL AFFECT AREAS IN AND AROUND SUMMERVILLE... STALLSVILLE...SLANDSVILLE...SANGAREE...OTRANTO...ORCHARD HILL...LOTTS CROSSROADS...LINCOLNVILLE...LADSON AND KNIGHTSVILLE THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 18, 4:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT SAT JUN 18 2005 GAZ139-141-182030- COASTAL LIBERTY-COASTAL MCINTOSH- 407 PM EDT SAT JUN 18 2005 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 430 PM EDT... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF JULIENTON...OR ABOUT 18 MILES NORTHEAST OF DARIEN...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND JULIENTON THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 18, 4:09 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT SAT JUN 18 2005 SCZ048-051-182045- BEAUFORT-COASTAL JASPER- 409 PM EDT SAT JUN 18 2005 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY THROUGH 445 PM EDT... AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER CHELSEA...OR ABOUT 11 MILES NORTHWEST OF HILTON HEAD ISLAND...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND JASPER...CHELSEA...RIVERDALE...CHESTERFIELD...RIVER REACH... BONAIRE...TANGLEWOOD...PORT ROYAL...PARRIS ISLAND AND DOWLINGWOOD THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:02 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 44 min |
| Jun 18, 3:00 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 45 min |
| Jun 18, 6:24 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.